| Catalog Number |
310.520 |
| Medical Device Problem Codes |
Defective Device (2588); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2024 during surgery, the scrub tried to load the drill bit into the aoo quick attachment for the drill, but the drill bit would not fit into the quick connect.It was reported that the drill bit was too wide to fit into the attachment.After the case, the rep tried other quick connects and other drill bits to investigate, and it was determined that the issue was with the drill bit and not any drill attachments.The procedure was completed successfully with a surgical delay of 2 minutes, using a new drill bit of the same type.There were no fragments generated, no additional medical intervention was required.There was no adverse patient impact.No further information is available.This report is for a 1.8mm drill bit/qc/125mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: part # 310.520 synthes lot # u432724 supplier lot # u432724 release to warehouse date:16 jun 2023 supplier:orchid unique no ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 1.8mm drill bit/qc/125mm.With the available information, it is not possible to establish the condition of the device at the moment of the surgery.A dimensional inspection was performed for the 1.8mm drill bit/qc/125mm and met specifications.A functional test was not performed as the mating device was not returned.The overall complaint was not confirmed as the 1.8mm drill bit/qc/125mm was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected data: h3, h6: the product was returned to depuy synthes for evaluation.A dimensional inspection was performed by the manufacturer and confirmed part to be oversized due to a worn out insert causing a small burr, and buffing not performed properly.Therefore, an issue with correct assembling can be confirmed.Functional testing could not be performed as the measurement device was not returned.However, the observed malfunction can contribute to the functionality event, therefore the allegation can be confirmed.The overall complaint was confirmed as the observed condition of the 1.8mm drill bit/qc/125mm would contribute to the complained device issue.Based on the information currently available, a product issue was identified during the investigation.This product issue will be addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 310.520; synthes lot # u432724; supplier lot # u432724; release to warehouse date:16 jun 2023; supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.